Consult Doctors. FREE.

Real Doctors, Expert Answers

Connect with Facebook Connect with Google For Doctors
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.

Consult Doctors. FREE.

Real Doctors, Expert Answers

By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Indicate Topics of Interests
Step 2: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Indicate Topics of doctors
Step 2: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

Consult Doctors. FREE.

Real Doctors, Expert Answers

Continue with Facebook Continue with Google

or

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR THREAD HAS BEEN

SUCCESSFULLY CREATED.

HEAD OVER TO FORUM PAGE NOW

TO JOIN THE DISCUSSION

YOUR THREAD

HAS BEEN

SUCCESSFULLY

CREATED.

HEAD OVER TO THE FORUM PAGE NOW

TO JOIN THE DISCUSSION!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

YOUR CONSULTATION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL

GET BACK TO YOU SHORTLY.

YOUR CONSULTATION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS

WILL GET

TO YOU

SHORTLY.

MESSAGES TO
Phoebe Yeo from Singapore asked a question

Can anti-depressants cause hormonal imbalance?

Request answers from expert doctors:

DxD

We will distribute this question to expert doctors, and notify you about new answers.



I’ve been on anti-depressants for a few months now and I feel like it’s causing my hormones to be imbalanced. Could you advise me on this, please?

DOCTOR’S ANSWER (1)

Certain psychiatric medications can increase the prolactin levels, and this can affect the female hormones. This is a picture of the hypothalamic-pituitary-gonadal axis in women (left) and men (right). Essentially, the hypothalamus secretes gonadotropin releasing hormone (GnRH) which stimulates the anterior pituitary to secrete luteinising hormone (LH) and follicle stimulating hormone (FSH) and these in turn will stimulate the ovaries in women and the testes in men to produce oestrogen and testosterone respectively. High prolactin levels that have come about as a result of the anti-depressants can affect production of the hormones at anywhere along this axis.

 

Some antidepressants are associated with weight gain and in some women with polycystic ovarian syndrome (PCOS), this is usually associated with manifestations of symptoms of PCOS. For example, when weight gain occurs, these women would notice increase length of the menstrual cycle and may notice increase in symptoms of excess male hormones (acne, facial hair, scalp hair loss).

0 177 views 0 Doctors agree Tue Sep 04 2018 10:46:49 GMT+0000 (UTC)
Not the answer you're looking for? Browse other answers tagged Endocrinology Mental Health Psychiatry or ask your own question now FOR FREE.

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information
Contact By Phone
Contact By WhatsApp